Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 139, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2017, 5:00 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 19, 2017, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 180 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:11 PM CDT | HAIL 0.5 | 11 S Butte, NE | |
| Jul 19, 5:29 PM CDT | HAIL 0.5 | 11 Ne Atkinson, NE | HEAVY RAIN REPORTED AS WELL AS HAIL |
| Jul 19, 5:45 PM CDT | HAIL 1.5 | Atkinson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS53 KLBF 192200
SVRLBF
NEC015-089-192245-
/O.NEW.KLBF.SV.W.0139.170719T2200Z-170719T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
500 PM CDT WED JUL 19 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Holt County in north central Nebraska...
Southeastern Boyd County in north central Nebraska...
* Until 545 PM CDT
* At 458 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Butte to 7 miles northeast of
Bassett, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atkinson, Stuart, Lynch, Bristow, Emmet, Monowi, Scottville,
Redbird State Wildlife Management Area, Opportunity, Spencer Dam,
Dorsey, Midway and Anncar.
This includes the following highways...
Highway 20 between mile markers 275 and 305.
Highway 281 between mile markers 186 and 212.
Highway 12 between mile markers 118 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4241 9880 4257 9925 4260 9925 4295 9846
4293 9844 4293 9841 4291 9835 4288 9831
4278 9830 4264 9831
TIME...MOT...LOC 2158Z 287DEG 19KT 4301 9875 4268 9947
HAIL...1.00IN
WIND...60MPH
$$
Power2 follow-up statements
444
WWUS53 KLBF 192230
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
530 PM CDT WED JUL 19 2017
NEC015-089-192245-
/O.CON.KLBF.SV.W.0139.000000T0000Z-170719T2245Z/
Holt NE-Boyd NE-
530 PM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN HOLT AND SOUTHEASTERN BOYD COUNTIES...
At 529 PM CDT, severe thunderstorms were located along a line
extending from near Gross to Newport, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Atkinson, Stuart, Lynch, Bristow, Emmet, Monowi, Scottville, Redbird
State Wildlife Management Area, Opportunity, Spencer Dam, Dorsey,
Midway and Anncar.
This includes the following highways...
Highway 20 between mile markers 275 and 305.
Highway 281 between mile markers 186 and 212.
Highway 12 between mile markers 118 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4241 9880 4257 9925 4260 9925 4295 9846
4293 9844 4293 9841 4291 9835 4288 9831
4278 9830 4264 9831
TIME...MOT...LOC 2229Z 287DEG 9KT 4291 9862 4258 9934
HAIL...1.00IN
WIND...60MPH
$$
Power252
WWUS53 KLBF 192246
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
546 PM CDT WED JUL 19 2017
NEC015-089-192256-
/O.EXP.KLBF.SV.W.0139.000000T0000Z-170719T2245Z/
Holt NE-Boyd NE-
546 PM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLT AND SOUTHEASTERN
BOYD COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4241 9880 4257 9925 4260 9925 4295 9846
4293 9844 4293 9841 4291 9835 4288 9831
4278 9830 4264 9831
TIME...MOT...LOC 2246Z 287DEG 19KT 4289 9851 4256 9923
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:54 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 19, 4:54 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 454 PM CDT Wed Jul 19 2017 .UPDATE... Issued at 453 PM CDT Wed Jul 19 2017 Updated forecast for severe thunderstorm watch && .SHORT TERM...(This evening through Thursday) Issued at 311 PM CDT Wed Jul 19 2017 The model blend of HRRR, HRRR exp and RAP are close to the synoptic NAM and GFS. Weakly organized MCS activity is expected this evening across Nrn Neb which could last into Thursday morning. 500 mb winds aloft remain weak at 25 kt or less but moisture is robust with ambient precipitable water north of 1.5 inches. The models suggest just an isolated heavy rain potential with the storms tonight. The forcing is off the Black Hills and associated with a southward propagating cold front. POPs for this forecast are limit at 30 percent. Our friendly RAP model continues to show very warm temperatures near 15C at 700mb which could represent significant inhibition for storm development. The temperature forecast uses blended bias corrected guidance for lows in the upper 60s to lower 70s tonight and blended guidance plus bias correction Thursday for highs in the upper 80s to lower 90s north. Upper 90s to around 100 are expected south and a heat advisory may be necessary across Chase, Hayes and Frontier Counties. The NAM, GFS, GEM and SREF blend suggest additional MCS activity north of the stationary Thursday afternoon across Nrn Neb. Winds aloft are still weak, less than 25kt in the NAM and GFS, and there are timing differences. The GFS is about 6 hrs faster than the NAM which holds off on the MCS until Thursday evening. .LONG TERM...(Thursday night through Wednesday) Issued at 311 PM CDT Wed Jul 19 2017 The models show MCS activity growing upscale across Nrn Neb Thursday evening. The outflow from these thunderstorms should sweep south and cool down Swrn Neb Friday. Bias corrected model data from the NAM, GFS, ECM and GEM models still forecast highs well into the 90s to around 100 Friday so their is a dispute in the forecast as to how warm it will be. Despite the outflow, h700mb temperatures in the models appear to rebound to the 16-17C range which is very warm. All models cool temperatures Saturday as the h500mb ridge moves into the midsouth. The upper level ridge remains south Sunday and builds west into the desert Southwest. This sets up northwest flow aloft with cooler Pacific and Canadian air moving into Nebraska Sunday through Wednesday. The rain forecast is less predictable. The cooler temperatures aloft and northwest flow will support thunderstorm development off of the Black Hills and Big Horns. Scattered rain chances are in place Friday and Saturday associated with a cold front drifting south through the Central Plains. Moisture becomes limited Sunday and beyond for generally isolated chances of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed Jul 19 2017 VFR is generally expected this afternoon through Thursday morning. The model blend of HRRR, HRRR exp and RAP are close to the synoptic NAM and GFS. Weakly organized MCS activity is expected this evening across Nrn Neb which could last into Thursday morning. The forcing is off the Black Hills and associated with a southward propagating cold front. None of the models indicate fog development tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005>010-022>029-035>038-056>059-069>071-094. Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday for NEZ038-069>071. && UPDATE...Power SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jul 19, 3:12 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 312 PM CDT Wed Jul 19 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-202015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed Jul 19 2017 /212 PM MDT Wed Jul 19 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Heat index values will exceed 100 degrees across much of western and north central Nebraska during the early evening. Isolated strong to briefly severe thunderstorms are possible this evening, mainly along and north of a line from Oshkosh to Tryon to Burwell. The best chances exist this evening into the small hours. Large hail and damaging winds are the main hazards. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Heat index values are likely to reach or exceed 100 degrees Thursday and Friday across parts of southwest and north central Nebraska. Additional heat advisories are in place Thursday for parts of southwest and south central Nebraska. Scattered short-lived severe thunderstorms are possible along and north of a line from Oshkosh to Elsmere to O'Neill. Elsewhere, isolated strong to briefly severe thunderstorms are possible. Current thinking is the best window for thunderstorms will be Thursday evening and night. Damaging winds and hail are the main hazards, locally heavy rainfall will be possible as well. While thunderstorms are forecast Friday and beyond with the best chances occurring mainly in the afternoon and evening, the risk of severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:01 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 59 min |
| Jul 18, 7:04 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jul 18, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 23 min |
| Jul 18, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 44 min |
| Jul 18, 8:42 PM CDT | Special Weather Statement | LBF | Chase | 48 min |
| Jul 18, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 16 min |
| Jul 19, 3:12 PM CDT | Heat Advisory | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 1 more | 29 hr |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 38 min |
| Jul 19, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.